Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 86, NWS Austin/San Antonio, TX

August 17, 2007Llano County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 17, 2007, 11:40 AM CDT for Llano County, Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 11:40 AM CDT (16:40 UTC)
Expired
Aug 17, 2007, 8:31 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sandy Creek near Kingsland (KNLT2).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08152000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 171640
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT FRI AUG 17 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SANDY CREEK 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC299-180440-
/O.NEW.KEWX.FL.W.0086.070817T1640Z-070818T1636Z/
/KNLT2.2.ER.070817T1524Z.070818T0000Z.070818T0436Z.NO/
1140 AM CDT FRI AUG 17 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANDY CREEK NEAR KINGSLAND.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:16 AM FRIDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...RISE 
  TO AROUND 16 FEET THIS THIS EVENING.
* IMPACT...AT 17.0 FEET...FLOW WILL BE WELL INTO THE FLOOD PLAIN ABOVE HWY 71 TO
  LAKE LBJ.   RESIDENTS OF FLOOD PRONE AREAS IN SANDY HARBOR SHOULD MONITOR NOAA
  WEATHER RADIO FOR DEVELOPING HEAVY RAIN AND FLOOD CONDITIONS.  FLOW WILL 
  THREATEN LOWEST HOMES IN SANDY HARBOR.  BOATS AND DOCKS WILL BE SEVERELY 
  FLOODED AND DAMAGED.  FLOW EXCEEDS USGS 1:10 YEAR FLOOD LEVEL.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  KINGSLAND          8   12   12.4   FRI 11 AM   9.5   8.4   7.9   7.6   7.3

$$
1 follow-up statement
000 
WGUS84 KEWX 180131
FLSEWX
TXC031-299-180931-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 PM CDT FRI AUG 17 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  LLANO RIVER...PEDERNALES RIVER...SANDY CREEK...
  
ISLOATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC299-180201-
/O.CAN.KEWX.FL.W.0077.000000T0000Z-070818T2128Z/
/LLAT2.1.ER.070817T1448Z.070817T1930Z.070817T2049Z.NO/
831 PM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE LLANO RIVER 
* AT 8 PM FRIDAY THE STAGE WAS...7.4 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* THE FORECAST: WILL CONTINUE TO FALL.   LAST FORECAST.  

$$

TXC299-180201-
/O.CAN.KEWX.FL.W.0086.000000T0000Z-070818T1636Z/
/KNLT2.N.ER.070817T1524Z.000000T0000Z.000000T0000Z.NO/
831 PM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE SANDY CREEK 
* AT 8 PM FRIDAY THE STAGE WAS...8.7 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 8.0 FEET.
* THE FORECAST: CRESTED THIS AFTERNOON AND IS NOW FALLING. WILL FALL TO WITHIN
  BANKS LATER TONIGHT.   

$$

TXC031-180201-
/O.CAN.KEWX.FL.W.0080.000000T0000Z-070818T1749Z/
/JOCT2.2.ER.000000T0000Z.070817T1930Z.070817T2305Z.NO/
831 PM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE PEDERNALES RIVER 
* AT 8 PM FRIDAY THE STAGE WAS...13.2 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* THE FORECAST:  CRESTED THIS AFTERNOON AND IS NOW FALLING. WILL FALL TO WITHIN
  BANKS LATER TONIGHT.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6 AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  LLANO             10   10    7.4   FRI  8 PM   4.7   3.4   2.7   2.5   2.5
  KINGSLAND          8   12    8.7   FRI  8 PM   6.6   4.6   4.6   4.6   4.6
  JOHNSON CITY      13   14   13.2   FRI  8 PM  12.3  11.5  11.2  11.0  10.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 10:34 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 17, 10:34 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT FRI AUG 17 2007

.UPDATE...
LATE THIS MORNING THE CENTER OF TROPICAL DEPRESSION ERIN WAS
NEARLY STATIONARY OVER CROCKETT COUNTY. THE 12Z SOUNDINGS AT DRT
AND CRP WERE UNCAPPED WITH PWS OVER 2 INCHES SO WE EXPECT
CONVECTION TO INCREASE IN COVERAGE AS SFC TEMPS REACH CONVECTIVE
TRIGGER TEMPS IN THE LOWER TO MID 80S. THUS WE WILL CONTINUE WITH
THE CURRENT CONFIGURATION OF THE FFA. THE GREATEST THREAT FOR
COPIOUS RAINFALL AMOUNTS AND FLASH FLOODING WILL BE ACROSS THE
EDWARDS PLATEAU AND TEXAS HILL COUNTRY...AREAS IN CLOSE PROXIMITY
OF THE CENTER OF ERIN. ONLY MINOR CHANGES TO THE CURRENT FCST.
GRIDS AND TEXT PRODUCTS UPDATED.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT FRI AUG 17 2007/

DISCUSSION...
REMNANTS OF ERIN CONTINUE TO EFFECT THE HILL COUNTRY THIS
MORNING. THE CENTER OF THE LOW IS NEAR EDWARDS COUNTY. RAINFALL
AMOUNTS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS...BUT
STILL SEEING LIGHT TO MODERATE RAINS. THIS SYSTEM IS EXPECTED TO
TRACK SLOWLY NORTHWEST. THIS WILL KEEP SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY UNDER THE GUN FOR TODAY. A DEEP CONNECTION OF
MOISTURE REMAINS EVIDENT ON SATELLITE IMAGERY INTO THE GULF.
DAYTIME HEATING AND OBVIOUS INSTABILITY WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGHOUT THE DAY. THUS...WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS EVENING. AT THIS POINT...SEE NO
NEED TO EXTEND THE FLASH FLOOD WATCH.

REMNANTS OF ERIN WILL REMAIN OVER TEXAS THROUGH THE WEEKEND. THE
CENTER OF THE LOW WILL TRACK UP THROUGH THE HILL TOWARDS THE
PANHANDLE. HOWEVER...WITH HIGH PW VALUES AND AN UNSTABLE
AIRMASS...CHANCES OF RAIN WILL CONTINUE FOR SOUTH CENTRAL TEXAS
THROUGH THE WEEKEND. EARLY NEXT WEEK...JUST AS THIS UPPER LOW
MOVES INTO MEXICO ANOTHER SYSTEM MOVES ONSHORE. THIS WILL CONTINUE
THE CHANCES OF RAIN FOR THE REGION THROUGHOUT THE WEEK.

CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST
NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON
WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF
MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE...AND LIKELY
AFFECTING DEEP SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  76  86  76  93 /  80  50  50  20  20
AUSTIN BERGSTROM INTL AIRPORT  88  75  87  74  92 /  80  50  50  20  20
DEL RIO INTL AIRPORT           88  77  92  77  93 /  70  70  40  20  10
SAN ANTONIO INTL AIRPORT       86  77  87  77  92 /  70  50  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

13/02
Hazardous weather outlook, Aug 17, 5:49 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT FRI AUG 17 2007

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL SOUTH CENTRAL TEXAS THROUGH
THIS EVENING. NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE REMNANTS OF TROPICAL DEPRESSION ERIN...LOCATED OVER THE
WESTERN TEXAS HILL COUNTRY...WILL PRODUCE WIDESPREAD HEAVY RAINFALL
AND FLASH FLOODING TODAY AND EARLY TONIGHT. GENERAL RAIN AMOUNTS
OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 6 TO 10
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ON SATURDAY...
CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Aug 17, 9:03 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       13 NE FREDERICKSBURG    30.40N 98.72W
08/17/2007  M6.55 INCH       GILLESPIE          TX   TRAINED SPOTTER

            6.55 INCHES SINCE MIDNIGHT.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:15 PM CDTFlash Flood WarningEWXLavaca60 min
Aug 16, 7:24 PM CDTRiver Flood WarningEWXBandera15 hr
Aug 16, 7:51 PM CDTFlash Flood WarningEWXTravis4 hr
Aug 16, 8:15 PM CDTFlash Flood WarningEWXWilson4 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXMedina14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXFrio4 days
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:58 PM CDTRiver Flood WarningEWXKerr14 hr
Aug 16, 9:08 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano23 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXGillespie12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXBlanco23 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXKendall13 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXComal23 hr
Aug 16, 10:29 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 11:23 PM CDTRiver Flood WarningEWXBexar22 hr
Aug 16, 11:58 PM CDTFlash Flood WarningEWXEdwards, Real6 hr
Aug 17, 12:35 AM CDTFlash Flood WarningEWXGillespie, Kendall6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina6 hr
Aug 17, 3:25 AM CDTRiver Flood WarningEWXBexar, Guadalupe18 hr
Aug 17, 4:36 AM CDTRiver Flood WarningEWXBexar17 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Llano5 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more5 hr
Aug 17, 11:05 AM CDTFlash Flood WarningEWXBurnet3 hr
Aug 17, 1:49 PM CDTFlash Flood WarningEWXBurnet116 min
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr6 hr
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr6 hr
Aug 17, 3:04 PM CDTFlash Flood WarningEWXHays116 min
Aug 17, 3:35 PM CDTFlash Flood WarningEWXReal3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.